Advanced Search
Article Contents
Article Contents

Traveling waves in an SEIR epidemic model with the variable total population

Abstract Related Papers Cited by
  • In the present paper, we propose a simple diffusive SEIR epidemic model where the total population is variable. We first give the explicit formula of the basic reproduction number $\mathcal{R}_0$ for the model. And hence, we show that if $\mathcal{R}_0>1$, then there exists a constant $c^*>0$ such that for any $c>c^*$, the model admits a nontrivial traveling wave solution, and if $\mathcal{R}_0<1$ and $c>0$ (or, $\mathcal{R}_0>1$ and $c\in(0,c^*)$), then the model has no nontrivial traveling wave solution. Consequently, we obtain the full information about the existence and non-existence of traveling wave solutions of the model by determined by the constants $\mathcal{R}_0$ and $c^*$. The proof of the main results is mainly based on Schauder fixed point theorem and Laplace transform.
    Mathematics Subject Classification: Primary: 35C07, 92D30; Secondary: 35K57.


    \begin{equation} \\ \end{equation}
  • [1]

    Z. Bai and S.-L. Wu, Traveling waves in a delayed SIR epidemic model with nonlinear incidence, Appl. Math. Comput., 263 (2015), 221-232.doi: 10.1016/j.amc.2015.04.048.


    Z. Bai and S. Zhang, Traveling waves of a diffusive SIR epidemic model with a class of nonlinear incidence rates and distributed delay, Commun. Nonlinear Sci. Numer. Simul., 22 (2015), 1370-1381.doi: 10.1016/j.cnsns.2014.07.005.


    H. Berestycki, F. Hamel, A. Kiselev and L. Ryzhik, Quenching and propagation in KPP reaction-diffusion equations with a heat loss, Arch. Ration. Mech. Anal., 178 (2005), 57-80.doi: 10.1007/s00205-005-0367-4.


    F. Braner and C. Castillo-Chávez, Mathematical Models in Population Biology and Epidemiology, Springer, New York, 2001.doi: 10.1007/978-1-4757-3516-1.


    J. Carr and A. Chmaj, Uniquence of the traveling waves for nonlocal monostable equations, Proc. Amer. Math. Soc., 132 (2004), 2433-2439.doi: 10.1090/S0002-9939-04-07432-5.


    J. Fang and X.-Q. Zhao, Monotone wavefronts for partially degenerate reaction-diffusion systems, J. Dyn. Diff. Equat., 21 (2009), 663-680.doi: 10.1007/s10884-009-9152-7.


    S.-C. Fu, Traveling waves for a diffusive SIR model with delay, J. Math. Anal. Appl., 435 (2016), 20-37.doi: 10.1016/j.jmaa.2015.09.069.


    H. W. Hethcote, The mathematics of infectious diseases, SIAM Review, 42 (2000), 599-653.doi: 10.1137/S0036144500371907.


    Y. Hosono and B. Ilyas, Traveling waves for a simple diffusive epidemic model, Math. Models. Methods Appl. Sci., 5 (1995), 935-966.doi: 10.1142/S0218202595000504.


    C.-H. Hsu and T.-S. Yang, Existence, uniqueness, monotonicity and asymptotic behaviour of travelling waves for epidemic models, Nonlinearity, 26 (2013), 121-139.doi: 10.1088/0951-7715/26/1/121.


    W. O. Kermack and A. G. McKendrick, Contribution to the mathematical theory of epidemics, Proc. R. Soc. Lond., B. 115 (1927), 700-721.


    W.-T. Li, G. Lin, C. Ma and F.-Y. Yang, Travelling wave solutions of a nonlocal delayed SIR model with outbreak threshold, Discrete Contin. Dyn. Sys., Ser.B. 19 (2014), 467-484.doi: 10.3934/dcdsb.2014.19.467.


    J. D. Murray, Mathematical Biology, I and II, third edition. Springer, New York, 2002.


    L. Perko, Differential Equations and Dynamical Systems, third edition, Springer, New York, 2001.doi: 10.1007/978-1-4613-0003-8.


    H. R. Thieme and X.-Q. Zhao, Asymptotic speeds of spread and traveling waves for integral equations and delayed reaction-diffusion models, J. Differential Equations, 195 (2003), 430-470.doi: 10.1016/S0022-0396(03)00175-X.


    H. Wang, Spreading speeds and traveling waves for non-cooperative reaction-diffusion stsyems, J. Nonlinear Sciences, 21 (2011), 747-783.doi: 10.1007/s00332-011-9099-9.


    H. Wang and X.-S. Wang, Travelling waves phenomena in a Kermack-McKendrick SIR model, J. Dyn. Diff. Equat., 28 (2016), 143-166.doi: 10.1007/s10884-015-9506-2.


    W. Wang and X.-Q. Zhao, A nonlocal and time-delayed reaction-diffusion model of dengue transmission, SIAM J. Appl. Math., 71 (2011), 147-168.doi: 10.1137/090775890.


    X.-S. Wang, H. Wang and J. Wu, Travelling waves of diffusive predator-prey systems: Disease outbreak propagation, Discrete Contin. Dyn. Sys., 32 (2012), 3303-3324.doi: 10.3934/dcds.2012.32.3303.


    Z.-C. Wang and J. Wu, Travelling waves of a diffusive Kermack-McKendrick epidemic model with non-local delayed transmission, Proc. R. Soc., A, 466 (2010), 237-261.doi: 10.1098/rspa.2009.0377.


    P. Weng and X.-Q. Zhao, Spreading speed and traveling waves for a multi-type SIS epidemics model, J. Differential Equations, 229 (2006), 270-296.doi: 10.1016/j.jde.2006.01.020.


    S.-L. Wu and C.-H. Hsu, Existence of entire solutions for delayed monostable epidemic models, Trans. Amer. Math. Soc., 368 (2016), 6033-6062.doi: 10.1090/tran/6526.


    S.-L. Wu, C.-H. Hsu and Y. Xiao, Global attractivity, spreading speeds and traveling wave of delayed nonlocal reaction-diffusion systems, J. Differential Equations, 258 (2015), 1058-1105.doi: 10.1016/j.jde.2014.10.009.


    Z. Xu, Traveling waves in a Kermack-Mckendrick epidemic model with diffusion and latent period, Nonlinear Analysis, 111 (2014), 66-81.doi: 10.1016/j.na.2014.08.012.


    Z. Xu, Traveling waves for a diffusive SEIR epidemic model, Commun. Pure Appl. Anal. 15 (2016), 871-892.doi: 10.3934/cpaa.2016.15.871.


    Z. Xu, C. Ai, Traveling waves in a diffusive influenza epidemic model with vaccination, Appl. Math. Modelling. 40 (2016), 7265-7280.doi: 10.1016/j.apm.2016.03.021.


    F.-Y. Yang, Y. Li, W.-T. Li and Z.-C. Wang, Traveling waves in a nonlocal dispersal Kermack-Mckendrick epidmic model, Discrete Contin. Dyn. Sys., Ser.B. 18 (2013), 1969-1993.doi: 10.3934/dcdsb.2013.18.1969.


    F.-Y. Yang, Y. Li, W.-T. Li and Z.-C. Wang, Traveling waves in a nonlocal dispersal SIR epidmic model, Nonlinear Analysis: Real World Applications, 23 (2015), 129-147.doi: 10.1016/j.nonrwa.2014.12.001.


    T. Zhang and W. Wang, Existence of thaveling wave solutions for influenza model with treatment, J. Math. Anal. Appl., 419 (2014), 469-495.doi: 10.1016/j.jmaa.2014.04.068.

  • 加载中

Article Metrics

HTML views() PDF downloads(256) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint